# SDR CALA9601861

- Difficulty date: December 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N78019
- Make and model: Boeing 747230B
- Aircraft serial: 20527
- Engine: Pwa JT9D7A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Seal
- Part number: BACP11P216
- Condition: Leaking
- Location: Nr 4 Engine
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

THE NR 4 ENGINE OIL PRESSURE BEGAN TO DROP WHILE EN ROUTE FROM HNL TO NRT.  THE ENGINE OIL PRESSURE LIGHT WAS INTERMITTENT WHILE OIL PRESSURE DECREASED INTO THE AMBER ZONE.  THE LIGHT BECAME STEADY WHEN PRESSURE REACHED RED LINE.  THE PRESSURE CONTINUED TO DECREASE AND THE OIL TEMP INCREASED FROM 99 TO 105 DEGREES DURING RETURN TO HNL.  THE OIL QUANTITY REMAINED PEGGED FULL THROUGHOUT FLIGHT.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NR 4 ENGINE STARTER DRIVE SEAL LEAKING.  THE SEAL WAS FLAT AND CRACKED.  THE SEAL WAS REPLACED.  THE ENGINE WAS SERVICED WITH OIL.  THE ENGINE WAS RUN AND LEAK AND OPERATIONAL CHECKS WERE GOOD.
